Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 58, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2000, 3:27 AM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2000, 3:27 AM CDT (08:27 UTC)
- Expired
- Jun 29, 2000, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 290832 FFWMAF TXC003-291130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 AM CDT THU JUN 29 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ANDREWS COUNTY IN TEXAS * UNTIL 630 AM CDT * AT 323 AM CDT...REPORTS HAVE BEEN RECEIVED OF SIGNIFICANT WATER FLOWS CONTINUING IN WESTERN ANDREWS COUNTY. * SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE... THE INTERSECTION OF SH 115 AND FM 181...FRANKEL CITY...FLOREY AND ANDREWS RAINS ARE DECREASING ACROSS WESTERN ANDREWS COUNTY. HOWEVER...SEVERAL REPORTS HAVE BEEN RECEIVED OF RESIDUAL FLOODING. SWOLLEN CREEKS... ARROYOS...AND LOW WATER CROSSINGS WILL NEED TIME TO RECEDE AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN REISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3251 10306 3210 10305 3210 10251 3251 10249
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:25 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 28, 10:25 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT WED JUN 28 2000
SIGNIFICANT RAINS OCCURRING IN NW CWFA AS BOUNDARY CONTINUES TO
PUSH S. ADDITIONAL STORMS DEVELOPING BEHIND FRONT IN MORE MOIST
ENVIRONMENT. WITH W-NW 7H-5H FLOW MCS IS BEGINNING TO DRIFT E-SE
OUT OF LEA CO INTO ANDREWS AND GAINES. ORIENTATION OF LOW LEVEL MST
AXIS AND CORFIDI VECTORS FAVOR CONTINUATION OF E-SE MVMNT AND WILL
KEEP WITH LIKELY POPS AND FFA.
.MAF...
TX...FLASH FLOOD WATCH TONIGHT TXZ045>048-050>053-0059>063-067>070-
258.
NM...FLASH FLOOD WATCH TONIGHT NMZ027>029-033-034.
GPMThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 51 min |
| Jun 28, 7:27 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Jun 28, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 65 min |
| Jun 28, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 66 min |
| Jun 28, 11:37 PM CDT | Flash Flood Warning | MAF | Andrews | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.